Retinoid therapy is associated with excess granulation tissue responses

Janis P. Campbell, Roy C. Grekin, Charles N. Ellis, Stella S. Matsuda-John, Neil A. Swanson, John J. Voorhees

Research output: Contribution to journalArticle

65 Scopus citations

Abstract

In our clinical trials of isotretinoin therapy for cystic acne and etretinate treatment of psoriasis, eight patients had growth of excessive granulation tissue. The granulation tissue was found in resolving acne lesions in one patient taking isotretinoin. Among the psoriatic patients taking etretinate, the granulation tissue usually was seen adjacent to nail plates. In two patients, the side effect caused them to stop retinoid therapy. The tissue response did not appear to be related to the daily or cumulative retinoid dose.

Original languageEnglish (US)
Pages (from-to)708-713
Number of pages6
JournalJournal of the American Academy of Dermatology
Volume9
Issue number5
DOIs
StatePublished - Jan 1 1983

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Retinoid therapy is associated with excess granulation tissue responses'. Together they form a unique fingerprint.

  • Cite this

    Campbell, J. P., Grekin, R. C., Ellis, C. N., Matsuda-John, S. S., Swanson, N. A., & Voorhees, J. J. (1983). Retinoid therapy is associated with excess granulation tissue responses. Journal of the American Academy of Dermatology, 9(5), 708-713. https://doi.org/10.1016/S0190-9622(83)70184-2